MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Catalog Number 9600-9288-6003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Cellulitis (1768); Purulent Discharge (1812); Pain (1994); Skin Inflammation/ Irritation (4545)
Date of Event 12/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The patient experienced an infection of their right lead exit site at two different time points during treatment targeting the occipital nerve.Per the complaint report, the patient originally experienced skin irritation and drainage at their right lead exit site two weeks after initial implant.A culture performed to test for infection confirmed the presence of staphylococcus aureus, however was negative for methicillin-resistant staphylococcus aureus (mrsa).The patient's right lead was removed due to suspected migration and the patient was prescribed antibiotics to treat the infection.The affected area was examined approximately one week later and their physician noted that the former right lead exit site appeared normal (i.E., non-tender, no drainage, etc.) following completion of a 7-day course of antibiotics (doxycycline).The patient's right lead was replaced following suspected resolution of the initial infection, one week after removal of the original right lead.The patient was provided a 3-day course of prophylactic antibiotics (doxycycline) following the implant procedure in an attempt to limit infection potential.Approximately two weeks after the lead was replaced, the patient reported to the emergency department (ed) for assessment of increased pain at the right lead exit site.The patient additionally reported experiencing swelling, erythema, and foul-smelling purulent discharge from the affected exit site.The patient's leads were removed, and the patient was admitted to the hospital for administration of intravenous (iv) antibiotics and further testing of the issue.The patient received a computed tomography (ct) scan while hospitalized and cultures were performed to test for infection; results of these tests indicated soft tissue cellulitis and the presence of staphylococcus aureus at the right lead exit site.Given that the patient experienced two infections of the same lead exit site within the span of a couple weeks, it is possible that a predisposition to a higher risk of infection and/or foreign body reaction may have caused or exacerbated the reported issue.The patient was transitioned to oral antibiotics (doxycycline and cefadroxil) and discharged from the hospital the day after admission, however no additional updates on resolution of the issue or patient status were available at the time of investigation.If additional information becomes available, this investigation will be updated.It is not suspected that the sprint product was faulty or had any specific deficiency based on the information available in this report.
 
Event or Problem Description
The patient experienced an infection of their right lead exit site at two different time points during treatment targeting the occipital nerve.Subject went to ed and was admitted to hospital.Patient's leads were removed and the patient was prescribed antibiotics.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
suite 500
cleveland, OH 44122
2163789067
MDR Report Key21129026
Report Number3011035812-2024-00011
Device Sequence Number7465064
Product Code NHI
UDI-Device Identifier00850022775208
UDI-Public(01)00850022775208(17)260319(10)78932255
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Catalogue Number9600-9288-6003
Device Lot Number78932255
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age43 YR
Patient SexFemale
Patient Weight71 KG
Patient EthnicityNon Hispanic
Patient RaceWhite